Howard N. Ward, M.D.
This content is PDF only. Please click on the PDF icon to access.
During the past 2 years four patients with "non-cardiac pulmonary edema" that occurred as a complication of blood transfusion have been observed. In this report the clinical features of the syndrome are described, and data are presented that suggest that the pulmonary infiltrates represent a hypersensitivity type of pneumonitis possibly secondary to leukoagglutinins in either donor or recipient blood. Typical reactions were characterized by abrupt onset of chills, fever, tachycardia, a non-productive cough, dyspnea, and in some, hypotension and urticaria. The acute symptoms lasted only several hours; fever and roentgenographically visible pulmonary infiltrates persisted up to 48 hr. A postreaction
Learn more about subscription options.
Register Now for a free account.
Ward HN. Pulmonary Hypersensitivity Transfusion Reactions.. Ann Intern Med. 1970;72:796. doi: 10.7326/0003-4819-72-5-796_2
Download citation file:
Published: Ann Intern Med. 1970;72(5):796.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only